Which do you dislike more, the slight upset stomach from the metformin or the PCOS symptoms? Also for me birth control doesn't just cause weight gain. Until I found the right one, it could very well make me crazy. I would just go hormonal all over everybody, to the point that I didn't want to be around people anymore because my crazies were embarrassing. In all honesty, I highly suggest taking a month or 2 off of birth control a year, it helps reset your body so it doesn't get too used to the medication. Also, I don't know about you, but anytime I see any of my doctors, they ask me if there are any problems with the medications I am on. If there is something you don't like, and there is another option, they can help you with that. That is what they are there for. I went through 5 or 6 birth controls before I found one that regulated my cycle and my hormones without adding to weight problems, energy problems, or chronic migraines. Make sure you ask your doctors these questions. I know some are just trying to get you out the door as quick as possible, but this is their job, and if you don't understand something or you wish something was different (within reason lol) just ask. It is better to feel slightly awkward like you are taking up there time but to feel like the healthiest you.
Decomposing has proven to be the most effective means of weight loss. That, and amputation. Screw dieting - grab a saw and a bag of maggots.
current weight: 164.0
Fitness Minutes: (175,779) Posts: 15,160 7/19/11 5:25 P
Everyone is different in what will or wont work for you, if you are not insulin resistant then metformin wont likely do anything for you since it is a diabetic drug given to type 2s to help them control glucose levels (some people do better on it in extended release form over the instant stuff).
I've never dun BCP never had a reason to start them, i was on depo provera for a few years but not for BC reasons and all i did was have the weight come off (over 130 pounds and have kept if off since long off of it in 08 and continuing to louse).
There are a number of things that impact PCOS when it comes to weight loss, what you eat can be one of them, plus stress and like all things how many calories you burn vs take in (its all like a fine line it doe seem/feel).
I've not been on anything hormonal myself since 08, though I do take a menopausal supplement from time to time, but thats about it. I just mostly watch what I eat trying to keep my glucose levels within range and keep as much soy content out of my system as I can (with soy being natural natural estrogen, i've found it does me no good and only causing problems/issues).
I was actually on Metformin for a little while a few years back. I wasn't crazy about it, because it upset my stomach a little and I only lost 3 pounds with it in a matter of like 6 months. But I also wasn't eating as well or working out as much, so maybe it is time to try it again.
Pounds lost: 10.0
Fitness Minutes: (63,017) Posts: 16,850 7/18/11 9:54 A
are you on metformin? that can help PCOS, and might actually help more than the hormones. My neighbor got on metformin and lost 80 pounds or more in less than two years, without dieting I think. she uses convenience foods for herself and her daughter, so.... LOL
Trust in the Lord with all thine heart, and lean not unto thine own understanding. In all they ways, acknowledge Him, and He shall direct thy paths. Proverbs 3:5-6
Hey everyone. So I started taking my pill in November of 2006 when I was 17. And I just made the connection recently that it was around then that I started gaining weight. I was about 180 in high school, and I started going up from there.
I know the pill can make you gain weight... but I've gained SO MUCH. A lot of it is my lifestyle, I know. And I've embraced that and started making changes.
I guess my question is... I'm on Seasonal. I've also tried (and HATED) Seasonique and Yaz. I'm wondering, is there anyone else out there who gained weight with an oral contraceptive, and did you switch to something else that helped reverse (or at least stop) the weight gain?
Or does anyone have any suggestions for something else I can take? I can't go off the pill completely, not until the PCOS symptoms ease up - I get the heavy bleeding, cramps, bloating, and HORRIBLE migraines... and that's WITH the pill. I wouldn't wanna see what I'm like OFF the pill after all these years on it - so what else can I do?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.